MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC: 1-L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC: 1-L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN038494
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Clinician noticed a pin hole in lumen extension tubing, approximately where it meets the extension set lumen hub.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, 1-l picc catheter for analysis.Signs of use in the form of biomaterial was observed inside the extension line.Visual analysis revealed that the extension line contained a hole directly adjacent to the luer hub (pink hub).The appearance of the defect seems consistent with damage due to a manufacturing defect.The catheter body length measured 18 1/16" which is within the specification limits of 17 11/16"-18 3/16" per the coated catheter product drawing.The distal extension line inner diameter measured 0.056" which is within the specification limits of 0.055"-0.059" per the distal extension line extrusion product drawing.The distal extension line outer diameter measured 0.0945" which is within the specification limits of 0.093"-0.097" per the distal extension line extrusion product drawing.A lab inventory syringe filled with water was attached to the catheter luer hub and flushed.Water was observed leaking out of the hole in the extension line.Performed per ifu statement "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit cautions the user, "do not exceed ten (10) injections or the maximum pressure of 300 psi on power injector equipment to reduce the risk of catheter failure and/or tip displacement".The ifu also states, "ensure patency of intended pressure injectable lumen of catheter prior to pressure injection to reduce the risk of catheter failure and/or patient complications." the customer report of a leaking extension line was confirmed through complaint investigation.Visual analysis revealed a hole in the distal extension line directly adjacent to the luer hub (pink hub).Water leaked from the hub during functional analysis.Despite the damage, the catheter met all relevant dimensional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC: 1-L 4.5 FR X 45 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13055540
Report Number9680794-2021-00677
Device Sequence Number11178046
Product Code LJS
UDI-Device Identifier10801902140781
UDI-Public10801902140781
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberIPN038494
Device Catalogue NumberASK-44541-ABKB
Device Lot Number13F21H0481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown